1-877-439-2744 Motherisk Helpline
1-800-436-8477 Morning Sickness
1-877-327-4636 Alcohol and Substance
1-866-937-7678 Exercise in Pregnancy
1-888-246-5840 HIV and HIV Treatment
416-813-6780 Motherisk Helpline
Pregnancy & Breastfeeding Resources
- Read more in our News Archive
Current Studies at Motherisk
The Safety of Diclectin in Breastfeeding
Neurodevelopment of Children Exposed in-Utero to Chemotherapy for Maternal Breast Cancer (Dr. I Nulman)
Diclegis Surveillance Program Study
Diclectin Surveillance Program Study
Study seeks women between 4 and 12 weeks in their pregnancy with morning sickness (NVP)
Pregnancy in Women with Multiple Sclerosis
Alcohol Use during Pregnancy
Lamisil in Pregnancy
Meridia in Pregnancy
Autoimmune Diseases in Pregnancy Project
The Motherisk Nausea and Vomiting of Pregnancy (NVP) ForumMotherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.
I took vitamin B6 throughout most of my first trimester (6 weeks to 12 weeks) for very mild nausea as I heard and read it was safe to take. I took one 50mg tablet daily (in addition to Materna prenatal vitamin which contains a small amount of vitamin b6). I've read on your site that recommended dosage is 25mg 2 to 3 times daily. Since I took a 50mg tablet - will that cause harm to the baby? I took that only once daily but is 50mg too much dosage at once? I have since stopped taking vitamin b6 - is it okay to suddenly stop or do I need to wean off? I have now read somewhere that too much vitamin b6 can cause vitamin b6 dependent seizures in infants if the mother takes too much vitamin b6, and now I am concerned I have done some harm. Thanks for your help.
You have not done any harm to your baby. The dose you took is perfectly safe and it was OK to stop it suddenly. We recommend that amount as we feel that a divided dose may help the NVP more, not because it is safer that way. The amount you have taken(50mg/d) is still less than we recommend(75mg). The dose required to cause seizures is in the toxic range of 250-300mg and no pregnant woman would ever take that amount. You may want to logon to the Health Canada site where they talk about vitamin B6.